MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3; POWERED WHEELCHAIR
Model Number M3
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Concussion (2192)
Date of Event 02/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Permobil received report claiming while end-user was operating their wheelchair to reposition, the backrest reportedly detached which caused the end-user to lose positioning and fall backwards out of the device seating to the ground.Report indicates the end-user was taken to local hospital for evaluation where they were diagnosed as having sustained a concussion.
 
Additional Manufacturer Narrative
Report claims as the end-user was in process of laying the seating back, it was reported the backrest detached from the seating allowing the end-user to fall back and strike their head on the ground resulting in a concussion.Inspection of the device was performed by service provider which indicated the hardware used to secure the backrest assembly to the hinges appear to have loosened over time and backed out.With the loss of hardware, the backrest lost the ability to maintain upright support and fell backwards.Photo evidence indicated the hardware (m6x14 and m6x30) bolts remain intact and free from damage which concluded the hardware having loosened as opposed to material failure.Service provider reports having re-installed the backrest with the existing hardware, operationally tested, and returned to the end-user.Service was completed by service provider and device returned to end-user prior to permobil representative being able to evaluate.Permobil will continue investigation in effort to determine possible root cause, and if any new information is received, a follow-up report will be submitted.The dhr was reviewed and the device was found to have met specification prior to distribution.
 
Additional Manufacturer Narrative
In effort to determine if there was a deviation in manufacturing processes, assembly instructions provided to the supplier were reviewed, verified, and confirmed to include proper torque values, for the hardware, as per design specifications.It was, however noted, there weren't any measures in place to verify these torque specifications were performed during the assembly process.In effort to mitigate the potential for human error, the supplier included a secondary verification in the assembly process to ensure the hardware's were torqued according to specification.An inspection of finished backrest assemblies was conducted at the supplier and was confirmed all assembled product on hand were assembled correctly and securing hardware's were torqued according to design specifications.Although unconfirmed, it is permobil's contention the hardware on the backrest assembly, for this specific unit, was not properly torqued from the supplier.Permobil will continue to monitor for this reported failure mode through trend analysis.

Brand Name
PERMOBIL M3
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key13733347
Report Number1221084-2022-00006
Device Sequence Number17409113
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public17330818345674
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberM3
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose